MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CARBOFLO EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. CARBOFLO EPTFE VASCULAR GRAFT
Model Number F8006TWSC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No hospital/medical records have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.Medical device images were provided.The image review and investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that five weeks post implant of a vascular graft for an axillo-femoral bypass procedure, the patient allegedly had pain.A ct angiogram revealed that there was a five centimeter separation between the torn graft.Another vascular graft was placed to connect the two ends of the graft.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Investigation summary: the device was not returned for evaluation.However, one digital photo was provided for review.In the photo two ends of a graft could be identified; the two segments were connected by eptfe beading that surround the graft.Therefore, the investigation can be confirmed for torn material.The root cause could not be determined based upon available information.It is unknown whether procedural factors and/or patient factors contributed to the event.Labeling review: the current instruction for use (ifu) states: eptfe grafts do not stretch (are non-elastic) in the longitudinal direction.The correct graft length for each procedure must be determined by considering the patient's body weight, posture, and the range of motions across the anatomical area of graft implantation.Failure to cut the graft to an appropriate length may result in anastomotic or graft disruption, leading to excessive bleeding, and loss of limb or limb function, and/or death.Aggressive and/or excessive graft manipulation when tunneling, or placement within a too tight or too small tunnel, may lead to separation of the spiral beading and/or graft breakage.When suturing, avoid excessive tension on the suture line, inappropriate suture spacing and bites, and gaps between the graft and host vessel.Failure to follow correct suturing techniques may result in suture hole elongation, suture pull-out, anastomotic bleeding and/or disruption.
 
Event or Problem Description

Brand Name
CARBOFLO EPTFE VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6909737
Report Number2020394-2017-01264
Device Sequence Number700117
Product Code DSY
UDI-Device Identifier00801741021626
UDI-Public(01)00801741021626
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K004011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2017
Device Model NumberF8006TWSC
Device Catalogue NumberF8006TWSC
Device Lot NumberVTAU0537
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;